From San Jose, California, USA:
I am a 16 year old girl who has had diabetes for 6 years. I use a pump, but also take Lantus at night, and NPH in the morning. Every time I take a shot or put my pump site in, I get a scar. I was wondering if there is anything that I can do about this. I haven't asked my doctor about this but over the past few weeks, it has been getting a lot worse. The skin where the site goes in turns purple and does hurts a lot. Is there anything else that I can do to help this?
It is near impossible to make a judgment of skin changes without seeing a patient. This Internet forum is not set up for the type of question you inquire about. You should see your physician or perhaps even better, a certified diabetes nurse educator to observe your injection and insertion technique so that this purple color change and "scarring" that you describe can be seen and assessed.
The purple color and the bit of pain suggests some bleeding under the skin. A "scar" takes weeks to form so I don't think from your description you are truly scarring, unless the irregularities are persistent.
If it has been getting a lot worse, then that is a reason to see your health care team.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.